I have been on accutane for 2 weeks and noticed my skin has gotten a little darker. Is it okay for me to use azelaic acid on my face once a day (at night) to counter this hyperpigmentation?
Can I Use Azelaic Acid While on Accutane?
Doctor Answers (1)
Azelaic Acid and Accutane
No, this is not a good idea, unless your prescribing physician is involved in the discussion. There are many strengths of acids like this and some could cause you worse hyperpigmentation or other issues. Discuss the darkness of your skin with your doctor, and make certain you are using a good daily sunscreen every single day. Accutane makes you more sun sensitive, which could be the darkening.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.